DSpace DSpace UPC
 Català   Castellano   English  

E-prints UPC >
Altres >
Enviament des de DRAC >

Empreu aquest identificador per citar o enllaçar aquest ítem: http://hdl.handle.net/2117/12256

Arxiu Descripció MidaFormat
takens-bogdanov_bifurcation_travelling-wave_solutions.pdf2,87 MBAdobe PDFThumbnail
Veure/Obrir

Citació: Mellibovsky, F.; Eckhardt, B. Takens–Bogdanov bifurcation of travelling-wave solutions in pipe flow. "Journal of fluid mechanics", Febrer 2011, vol. 670, p. 96-129.
Títol: Takens–Bogdanov bifurcation of travelling-wave solutions in pipe flow
Autor: Mellibovsky Elstein, Fernando Veure Producció científica UPC; Eckhardt, Bruno
Data: feb-2011
Tipus de document: Article
Resum: The appearance of travelling-wave-type solutions in pipe Poiseuille flow that are disconnected from the basic parabolic profile is numerically studied in detail. We focus on solutions in the twofold azimuthally-periodic subspace because of their special stability properties, but relate our findings to other solutions as well. Using time-stepping, an adapted Krylov–Newton method and Arnoldi iteration for the computation and stability analysis of relative equilibria, and a robust pseudo-arclength continuation scheme, we unfold a double-zero (Takens–Bogdanov) bifurcating scenario as a function of Reynolds number (Re) and wavenumber (κ). This scenario is extended, by the inclusion of higher-order terms in the normal form, to account for the appearance of supercritical modulated waves emanating from the upper branch of solutions at a degenerate Hopf bifurcation. We provide evidence that these modulated waves undergo a fold-of-cycles and compute some solutions on the unstable branch. These waves are shown to disappear in saddle-loop bifurcations upon collision with lower-branch solutions, in accordance with the bifurcation scenario proposed. The travelling-wave upper-branch solutions are stable within the subspace of twofold periodic flows, and their subsequent secondary bifurcations could contribute to the formation of the phase space structures that are required for turbulent dynamics at higher Re.
ISSN: 0022-1120
URI: http://hdl.handle.net/2117/12256
DOI: 10.1017/S0022112010005239
Versió de l'editor: http://adsabs.harvard.edu/abs/2010arXiv1002.1640M
Apareix a les col·leccions:DF - Dinàmica No Lineal de Fluids. Articles de revista
Departament de Física Aplicada. Articles de revista
Altres. Enviament des de DRAC
Comparteix:


Stats Mostra les estadístiques d'aquest ítem

SFX Query

Aquest ítem (excepte textos i imatges no creats per l'autor) està subjecte a una llicència de Creative Commons Llicència Creative Commons
Creative Commons

 

Valid XHTML 1.0! Programari DSpace Copyright © 2002-2004 MIT and Hewlett-Packard Comentaris
Universitat Politècnica de Catalunya. Servei de Biblioteques, Publicacions i Arxius